Alert archive / Maine / Beach Hazards Statements in 2020

Beach Hazards Statement 7, NWS Caribou, ME

June 19, 2020Hancock County, Washington County, Maine

NWS Caribou, ME issued this beach hazards statement at Jun 19, 2020, 9:06 PM EDT for Hancock County, Washington County, Maine. It took effect at Jun 20, 2020, 7:00 AM EDT. It was in force for 14 hr.

The area

The counties it named.

The facts

Issued
Jun 19, 2020, 9:06 PM EDT (01:06 UTC)
In effect from
Jun 20, 2020, 7:00 AM EDT
Expired
Jun 20, 2020, 9:00 PM EDT
In force
14 hr
Issued by
NWS Caribou, ME

Counties Hancock County, ME, Washington County, ME

The radar

The Caribou radar (KCBW), 142 km from the middle of the area, began a volume at 01:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Gray, ME (KGYX), launched 00:00Z, 1.1 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Gray, ME at 00:00Z on 2020-06-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1727 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Gray, ME at 00:00Z on 2020-06-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 54 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1727 J/kg
Mixed-layer CIN
-63 J/kg
Mixed-layer LCL
1642 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
54 m²/s²
0-3 km storm-relative helicity
58 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

394 
WHUS41 KCAR 200106
CFWCAR

Coastal Hazard Message
National Weather Service Caribou ME
906 PM EDT Fri Jun 19 2020

MEZ029-030-201200-
/O.NEW.KCAR.BH.S.0007.200620T1100Z-200621T0100Z/
Coastal Hancock-Coastal Washington-
906 PM EDT Fri Jun 19 2020

...BEACH HAZARDS STATEMENT IN EFFECT FROM 7 AM EDT SATURDAY
THROUGH SATURDAY EVENING...

* WHAT...The warm air temperatures around 80 degrees may cause
  people to underestimate the dangers of the cold water
  temperatures which are currently around 50 degrees.

* WHERE...Coastal Hancock and Coastal Washington Counties.

* WHEN...From 7 AM EDT Saturday through Saturday evening.

* IMPACTS...Anyone on boats or paddlecraft should use caution and
  be prepared for immersion. Dress for water temperatures and know
  how to perform rescues.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Beach Hazards Statement is issued on days when a significant
number of boats and paddlecraft are expected to be out on the
water and when warm air temperatures may cause people to
underestimate the danger of the cold water. Paddle smart from the
start. Always wear your life jacket. Be aware of wind conditions,
tides, and localized currents.

&&

$$

Sinko
3 follow-up statements
667 
WHUS41 KCAR 200744
CFWCAR

Coastal Hazard Message
National Weather Service Caribou ME
344 AM EDT Sat Jun 20 2020

MEZ029-030-201545-
/O.CON.KCAR.BH.S.0007.200620T1100Z-200621T0100Z/
Coastal Hancock-Coastal Washington-
344 AM EDT Sat Jun 20 2020

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 7 AM EDT THIS
MORNING THROUGH THIS EVENING...

* WHAT...The warm air temperatures around 80 degrees may cause 
  people to underestimate the dangers of the cold water 
  temperatures which are currently around 50 degrees.

* WHERE...Coastal Hancock and Coastal Washington Counties.

* WHEN...From 7 AM EDT this morning through this evening.

* IMPACTS...Anyone on boats or paddlecraft should use caution 
  and be prepared for immersion. Dress for water temperatures 
  and know how to perform rescues.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Beach Hazards Statement is issued on days when a significant
number of boats and paddlecraft are expected to be out on the
water and when warm air temperatures may cause people to
underestimate the danger of the cold water. Paddle smart from the
start. Always wear your life jacket. Be aware of wind conditions,
tides, and localized currents.

&&

$$
961 
WHUS41 KCAR 201423
CFWCAR

Coastal Hazard Message
National Weather Service Caribou ME
1023 AM EDT Sat Jun 20 2020

MEZ029-030-210100-
/O.CON.KCAR.BH.S.0007.000000T0000Z-200621T0100Z/
Coastal Hancock-Coastal Washington-
1023 AM EDT Sat Jun 20 2020

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

* WHAT...The warm air temperatures around 80 degrees may cause 
  people to underestimate the dangers of the cold water 
  temperatures which are currently around 50 degrees.

* WHERE...Coastal Hancock and Coastal Washington Counties.

* WHEN...Until 9 PM EDT this evening.

* IMPACTS...Anyone on boats or paddlecraft should use caution 
  and be prepared for immersion. Dress for water temperatures 
  and know how to perform rescues.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Beach Hazards Statement is issued on days when a significant
number of boats and paddlecraft are expected to be out on the
water and when warm air temperatures may cause people to
underestimate the danger of the cold water. Paddle smart from the
start. Always wear your life jacket. Be aware of wind conditions,
tides, and localized currents.

&&

$$
995 
WHUS41 KCAR 210101
CFWCAR

Coastal Hazard Message
National Weather Service Caribou ME
901 PM EDT Sat Jun 20 2020

MEZ029-030-210215-
/O.EXP.KCAR.BH.S.0007.000000T0000Z-200621T0100Z/
Coastal Hancock-Coastal Washington-
901 PM EDT Sat Jun 20 2020

...BEACH HAZARDS STATEMENT HAS EXPIRED...

$$

What forecasters said that day

The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Caribou, ME wrote its last area forecast discussion before this beach hazards statement went out at Jun 19, 7:01 PM EDT, 2 hours 5 minutes earlier.

Area forecast discussion, Jun 19, 7:01 PM EDT, 2 hours 5 minutes before
Area Forecast Discussion
National Weather Service Caribou ME
701 PM EDT Fri Jun 19 2020

.SYNOPSIS...
High pressure will slowly drift south of the region through the
weekend. A cold front will slowly approach from the west Monday
through Wednesday.

&&

.NEAR TERM /THROUGH SATURDAY/...
7:00 pm update: Did he update a little later than usual to
allow the heat advisory to expire at 7 pm. Satellite pictures
early this evening show a bit of elevated smoke from a fire in
Quebec drifting into northwest Aroostook County. Elsewhere,
there is nothing more than a bit of cumulus over the Central
Highlands. Low clouds are evident across southern Nova Scotia,
and some of the lower clouds and fog may take a run toward the
Downeast coast very late tonight. No major changes at this time
to the ongoing forecast.

Previous discussion:
A hot day across northern and eastern Maine will wind down this
evening with dew point temperatures increasing across Downeast.
Tonight will be clear as high pressure pulls away, but return
flow will be responsible for moisture advection. This will
create the added chance of fog developing once again along the
coast and over the waters. Low stratus has been timid to venture
further into the Gulf of Maine under full sun during the day,
but as seen last night on obs and satellite, more is expected to
develop after midnight. The greater moisture will also bring
the chance of some isolated showers or thunderstorms into the
Saturday afternoon hours. Little shear will be in the
environment, so stronger storms are not expected. It will again
be hot, particularly towards the Penobscot Valley and Bangor
region where clouds are not expected to approach until mid
afternoon. The north will see a couple degree relief as a front
drops out of New Brunswick and Quebec, but highs in the upper
80s are still expected.

&&

.SHORT TERM /SATURDAY NIGHT THROUGH MONDAY/...
High pressure will remain centered southeast of the region
Saturday night through Monday. A cold front should remain
stalled across northern/central portions of the forecast area
Saturday night through Sunday, though the exact location is
uncertain. The front will lift back north of Maine Monday. The
remnants of the upper low which has been located to the south
will lift across the region Sunday through Monday. Warm
increasingly humid conditions will occur across the forecast
area Saturday night through Monday. Warm humid conditions, the
proximity of the front and remnants of the upper low will
support a chance of mostly diurnal showers/thunderstorms across
mostly northern and central areas Sunday through Monday. Marine
stratus/fog will affect the Downeast coast Saturday night
through Monday, particularly during the night and early morning.
Temperatures will remain at above normal levels Sunday/Monday.
However, cooler temperatures will occur along the Downeast coast
with onshore winds and sea breezes.

&&

.LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...
High pressure will remain centered southeast of the region
through Friday. At the same time, a slow moving frontal
boundary and upper trof will approach from the west Tuesday
through Wednesday then begin to cross the region Thursday
through Friday. However, how rapidly the cold front and upper
trof cross the region Thursday through Friday is still
uncertain. The return flow around high pressure will keep warm
humid conditions across the region Tuesday through Friday. This
will help support mostly diurnal showers/thunderstorms Tuesday
through Friday. More extensive showers/thunderstorms are
possible later Wednesday/Thursday with the cold front and upper
trof. If the cold front/upper trof is slow to clear the area,
showers/thunderstorms will persist Friday. A more progressive
system could result in lesser shower/thunderstorm chances
Friday. Warm moist air across the colder waters of the Gulf of
Maine will also likely support marine stratus/fog Tuesday
through at least Thursday, mostly across the Gulf of Maine and
along the Downeast coast. Temperatures will remain at above
normal levels Tuesday through Friday. However, cooler
temperatures will occur along the Downeast coast with onshore
winds and sea breezes.

&&

.AVIATION /00Z SATURDAY THROUGH WEDNESDAY/...
NEAR TERM: VFR. Patchy fog will develop along the coast, with
BHB expected to see IFR for reduced vis after local midnight
until after daybreak. Isolated showers or thunderstorms will
develop across central and northern areas Sat afternoon. These
will primarily be in the vicinity of PQI and HUL. Winds will be
light out of the SW through Saturday.

SHORT TERM:
Saturday night...Generally VFR. However, an evening
shower/thunderstorm is possible across mostly northern areas.
Also, variable conditions possible along the Downeast coast with
any marine stratus/fog.

Sunday through Wednesday...Variable conditions with any mostly
diurnal showers/thunderstorms. The better chances of
showers/thunderstorms will occur across northern and central
areas, with lesser chances Downeast. Variable conditions with
marine stratus/fog will also likely affect the Downeast coast at
times Sunday through Wednesday, particularly during the night
and early morning hours. Otherwise, VFR.

&&

.MARINE...
NEAR TERM: Conditions continue below SCA. Fog has been prone to
burn off quickly in the morning and remain out of the waters
during the day. However, conditions are expected to become more
favorable for fog development again tonight into Saturday
morning, returning Sat late afternoon. SW winds with gusts up to
15 kt.

SHORT TERM: Winds/seas will remain below small craft advisory
levels Saturday night through Monday. Visibilities will be
reduced in fog Saturday night through Monday.

&&

.CLIMATE...
The all-time high temperature record of 96F was tied in Caribou,
Maine this afternoon. For more information on this and other
records today, and to put the all-time record in historical
context, please see our latest public information statement.

&&

.CAR WATCHES/WARNINGS/ADVISORIES...
ME...Beach Hazards Statement until 9 PM EDT this evening for
MEZ029-030.
MARINE...None.

&&

Near Term...CB/Cornwell
Short Term...Norcross
Long Term...Norcross
Aviation...CB/Cornwell/Norcross
Marine...CB/Cornwell/Norcross
Climate...CB
Hazardous weather outlook, Jun 19, 7:13 PM EDT, 1 hour 53 minutes before
Hazardous Weather Outlook
National Weather Service Caribou ME
713 PM EDT Fri Jun 19 2020

MEZ001-002-005-006-011-015>017-031-032-202315-
Northwest Aroostook-Northeast Aroostook-Northern Penobscot-
Southeast Aroostook-Central Penobscot-Southern Penobscot-
Interior Hancock-Central Washington-Southern Piscataquis-
Northern Washington-
713 PM EDT Fri Jun 19 2020

This Hazardous Weather Outlook is for Central Highlands Maine, Far
Eastern Maine, Far Northern Maine, Interior DownEast Maine and
Penobscot Valley Maine.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Hot conditions are expected to continue into the weekend. If you
plan on outdoor activities, you may want to bring extra liquids to
replenish and take extra breaks in cool shady areas to prevent from
over heating.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

MEZ029-030-202315-
Coastal Hancock-Coastal Washington-
713 PM EDT Fri Jun 19 2020

...BEACH HAZARDS STATEMENT IN EFFECT UNTIL 9 PM EDT THIS EVENING...

This Hazardous Weather Outlook is for Coastal DownEast Maine.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Beach Hazards Statement.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

ANZ050>052-202315-
Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM-
Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM-
Intra Coastal Waters from Schoodic Point, ME to Stonington, ME-
713 PM EDT Fri Jun 19 2020

This Hazardous Weather Outlook is for Atlantic Coastal Waters.

.DAY ONE...Tonight.

Areas of dense marine fog will develop late tonight. Mariners should
factor this into their planning if expected to be out on the waters.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Areas of dense marine fog will be possible through the weekend.
Mariners should factor this into their planning if expected to be
out on the waters.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

MEZ003-004-010-202315-
Northern Somerset-Northern Piscataquis-Central Piscataquis-
713 PM EDT Fri Jun 19 2020

This Hazardous Weather Outlook is for Central Highlands Maine and
North Woods Maine.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Hot conditions are expected to continue into the weekend. If you
plan on outdoor activities, you may want to bring extra liquids to
replenish and take extra breaks in cool shady areas to prevent from
over heating.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

In the hours before

Special weather statement, Jun 19, 3:45 PM EDT, 5 hours 21 minutes before
Special Weather Statement
National Weather Service Caribou ME
345 PM EDT Fri Jun 19 2020

MEZ001>006-010-011-015>017-029>032-200145-
Northwest Aroostook-Northeast Aroostook-Northern Somerset-
Northern Piscataquis-Northern Penobscot-Southeast Aroostook-
Central Piscataquis-Central Penobscot-Southern Penobscot-
Interior Hancock-Central Washington-Coastal Hancock-
Coastal Washington-Southern Piscataquis-Northern Washington-
Including the cities of Allagash, Clayton Lake, Madawaska,
Fort Kent, Frenchville, Presque Isle, Caribou, Van Buren, Mars Hill,
Baker Lake, Billy-Jack Depot, Baxter St Park, Chamberlain Lake,
Churchill Dam, Mount Katahdin, Millinocket, East Millinocket,
Patten, Medway, Houlton, Hodgdon, Sherman, Smyrna Mills, Greenville,
Monson, Blanchard, Lincoln, Howland, Springfield, Bangor, Brewer,
Orono, Old Town, Amherst, Aurora, Dedham, Eastbrook, Great Pond,
Calais, Grand Lake Stream, Wesley, Princeton, Ellsworth, Bar Harbor,
Bucksport, Orland, Castine, Eastport, Perry, Machias, Cherryfield,
Dover-Foxcroft, Milo, Guilford, Danforth, Vanceboro, and Topsfield
345 PM EDT Fri Jun 19 2020

...National Weather Service Cold Water Safety Message...

* The warm air temperatures this weekend around 90 may cause people
  to underestimate the dangers of the cold water temperatures which
  are currently only in the 60s to around 70 on the lakes and rivers.

* The cold water temperatures can quickly cause hypothermia to
  anyone immersed in the water. According to the Maine Warden
  Service, when the water temperature is below 60 degrees, the
  average submerged person could lose dexterity within minutes and
  be unable to accomplish simple tasks. Anyone on small boats,
  canoes or kayaks should plan accordingly if recreating this
  weekend and use extreme caution to avoid this threat. Paddle
  smart from the start and always wear your life jacket!

The office that day

Everything else NWS Caribou, ME issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 20, 4:46 PM EDTSevere Thunderstorm WarningCARPiscataquis9 min
Jun 20, 7:46 PM EDTAreal Flood AdvisoryCARAroostook, Penobscot3 hr

Nearby

Beach Hazards Statements in Maine, 2020Every beach hazards statement in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.